Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 37, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 7, 2015, 1:59 PM MST for Mohave County, Arizona; Clark County, Nevada. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2015, 1:59 PM MST (20:59 UTC)
- Expired
- Aug 7, 2015, 2:30 PM MST
- In force
- 31 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 14 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
818 WUUS55 KVEF 072059 SVRVEF AZC015-NVC003-072130- /O.NEW.KVEF.SV.W.0037.150807T2059Z-150807T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 159 PM PDT FRI AUG 7 2015 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA... SOUTHEASTERN CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 230 PM PDT/230 PM MST/ * AT 157 PM PDT /157 PM MST/...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NELSON...OR 16 MILES NORTH OF COTTONWOOD COVE CAMPGROUND AND MOVING NORTHEAST AT 20 MPH. THIS REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING. * LOCATIONS IMPACTED INCLUDE... NELSON...WILLOW BEACH...US-93. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3559 11485 3575 11494 3594 11461 3570 11445 TIME...MOT...LOC 2057Z 243DEG 19KT 3571 11481 $$ PULLIN
2 follow-up statements
276 WWUS55 KVEF 072116 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 216 PM PDT FRI AUG 7 2015 AZC015-NVC003-072130- /O.CON.KVEF.SV.W.0037.000000T0000Z-150807T2130Z/ MOHAVE AZ-CLARK NV- 216 PM PDT FRI AUG 7 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM PDT/230 PM MST/ FOR WESTERN MOHAVE AND SOUTHEASTERN CLARK COUNTIES... AT 215 PM PDT /215 PM MST/...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES SOUTHEAST OF BOULDER CITY...MOVING EAST-NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... WILLOW BEACH AND US-95. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3564 11468 3582 11482 3594 11461 3570 11445 TIME...MOT...LOC 2115Z 243DEG 19KT 3575 11471 $$ PULLIN
626
WWUS55 KVEF 072127
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
227 PM PDT FRI AUG 7 2015
AZC015-NVC003-072136-
/O.EXP.KVEF.SV.W.0037.000000T0000Z-150807T2130Z/
MOHAVE AZ-CLARK NV-
227 PM PDT FRI AUG 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MOHAVE AND
SOUTHEASTERN CLARK COUNTIES WILL EXPIRE AT 230 PM PDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3564 11468 3582 11482 3594 11461 3570 11445
TIME...MOT...LOC 2123Z 243DEG 19KT 3575 11471
$$
PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 10:18 AM MST, 3 hours 41 minutes earlier.
Area forecast discussion, Aug 7, 10:18 AM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1018 AM PDT FRI AUG 7 2015 .SYNOPSIS...MONSOON MOISTURE IN PLACE ACROSS THE REGION WILL BRING CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS TODAY. THUNDERSTORM ACTIVITY WILL DECREASE FROM WEST TO EAST TODAY AS DRIER AIR PUSHES INTO THE REGION FOR THE WEEKEND. ANOTHER ROUND OF MOISTURE MAY BE ON TAP FOR THE MIDDLE OF NEXT WEEK. && .UPDATE...THE LATEST OBSERVATION AND MODEL GUIDANCE TRENDS INDICATE THERE WILL BE LITTLE TO NO CHANCE OF CONVECTION THE REST OF THE DAY FROM CENTRAL CLARK COUNTY AND AREAS TO THE SOUTH AND WEST DUE TO VERY STRONG SHEAR ALOFT AND INCREASINGLY DRY SOUTHWEST FLOW SPREADING IN. ADJUSTMENTS WERE MADE TO THE POP/WX/QPF/SKY GRIDS ACCORDINGLY. THUNDERSTORMS WILL CONTINUE TO BE FAST MOVING ACROSS MOHAVE AND LINCOLN COUNTIES BUT TRAINING WILL BE A POSSIBILITY AND THE FLASH FLOOD WATCH FOR THESE COUNTIES WILL REMAIN IN EFFECT THROUGH THIS EVENING. THE REST OF THE FORECAST TRENDS AS DETAILED IN THE PREVIOUS DISCUSSION LOOK FINE. && .AVIATION...FOR MCCARRAN...DRIER AIR ALOFT SPREADING IN FROM THE SOUTHWEST HAS DIMINISHED THE THREAT OF ADDITIONAL THUNDERSTORMS IN THE TERMINAL AREA TODAY. NORTHEAST WINDS AROUND 10 KNOTS THROUGH EARLY AFTERNOON WILL GIVE WAY TO SOUTHWEST WINDS WITH GUSTS OF 25-30 KTS BY MID TO LATE AFTERNOON. DRIER AND CALMER CONDITIONS ARE EXPECTED THIS WEEKEND. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE TODAY...PRIMARILY IN AN ARC FROM THE SOUTHERN SIERRA ACROSS CENTRA AND SOUTHEAST NEVADA INTO NORTHWEST ARIZONA. THIS LINE WILL PUSH EAST THROUGH THE DAY WITH DRY CONDITIONS EXPECTED AREA WIDE BY ROUGHLY 06Z SATURDAY. CIGS AROUND 6-8K FEET...GUSTY WINDS...HEAVY RAIN WITH LOWERED VISIBILITY... STRONG TURBULENCE AND HAIL WILL ALL BE POSSIBLE WITH STORMS. OUTSIDE OF THUNDERSTORM ACTIVITY EXPECT GUSTY SOUTHWEST WINDS TO DEVELOP THIS AFTERNOON WITH SPEEDS OF 15-20 KTS AND GUSTS 25-30 KTS. && .PREV DISCUSSION... 245 AM PDT FRI AUG 7 2015 .SHORT TERM...TODAY THROUGH TONIGHT. SIGNIFICANT MOISTURE HAS OVERSPREAD THE REGION WITH SURFACE DEWPOINTS RANGING FROM THE UPPER 40'S ACROSS THE SOUTHERN GREAT BASIN TO NEAR 70 ALONG THE COLORADO RIVER VALLEY NEAR LAKE HAVASU. IPW SENSORS AND SPC MESOANALYSIS SHOW PRECIPITABLE WATER VALUES OF 1.5 TO NEARLY 2 INCHES ACROSS THE SOUTHEASTERN HALF OF THE FORECAST AREA WHICH HAS MADE FOR EFFICIENT RAINFALL FROM STORMS OVERNIGHT. FORTUNATELY STORM MOTION HAS BEEN AND WILL CONTINUE TO BE QUITE RAPID AND THUS ONLY THE STRONGEST STORMS OR TRAINING STORMS HAVE POSED A THREAT OF FLASH FLOODING. THE MAIN AREA OF ACTIVITY OVER THE PAST 6 HOURS HAS BEEN OVER FAR EASTERN SAN BERNARDINO AND THE SOUTHERN 2/3RDS OF MOHAVE COUNTY ASSOCIATED WITH DIVERGENCE AHEAD OF AN APPROACHING UPPER LEVEL LOW ACTING ON A MODESTLY UNSTABLE ATMOSPHERE. TO THE WEST OF THIS...ACTIVITY HAS BEEN MUCH WEAKER WITH NUMEROUS WEAK SHOWERS AND VERY ISOLATED EMBEDDED THUNDERSTORMS. VERY CHALLENGING FORECAST OVER THE NEXT 18 HOURS...ESPECIALLY WITH RESPECT TO PRECIPITATION PLACEMENT. DRYING IS STILL EXPECTED TO SWEEP FROM WEST TO EAST ACROSS THE REGION TODAY...WITH DRY CONDITIONS EXPECTED AREA WIDE BY 06Z SATURDAY. HOWEVER...THE LATEST HIGH-RES GUIDANCE HAS DELAYED DRYING ACROSS THE AREA BY 2-4 HOURS COMPARED TO THE RUNS FROM YESTERDAY AFTERNOON AND EVENING...THIS MAY BE IN PART DUE TO THE HIGHER THAN ANTICIPATED MOISTURE LEVELS CURRENTLY IN PLACE. I HAVE TWEAKED THE FORECAST TO REFLECT THIS DELAY. FOR INSTANCE...LAST EVENING IT APPEARED THAT THE BEST WINDOW OF OPPORTUNITY FOR LAS VEGAS WOULD BE BETWEEN 11-16Z. HOWEVER THE LATEST RUNS OF THE HRRR AND RAP HAVE SHUT MUCH OF THIS ACTIVITY DOWN...AND HAVE BEGUN TO LATCH ON TO THE IDEA OF DELAYED DRYING. AS A RESULT...THEY NOW INDICATE DECREASING ACTIVITY (WHICH IS CURRENTLY BEING NOTED) BETWEEN NOW AND 16Z OR SO AND THEN AN INCREASING TREND ALONG THE MOISTURE BOUNDARY BETWEEN 16-19Z...WITH THINGS FINALLY PUSHING EAST OF THE VALLEY BY 22Z OR SO. MY CONFIDENCE IN THIS SCENARIO IS MODERATE AT BEST...BUT IT DOES FIT WITH THE CURRENT TRENDS AND OBSERVED MOISTURE IN PLACE AT THIS TIME. IN ANY CASE...THE GENERAL THREATS WITH STORMS TODAY HAVEN'T CHANGED. THE FLOOD THREAT WILL BE GREATEST TO THE SOUTH AND EAST OF LAS VEGAS WHERE THE HIGHEST MOISTURE VALUES RESIDE. TO THE NORTH OF LAS VEGAS THERE WILL BE AN INCREASED THREAT OF DAMAGING WIND GUSTS AND HAIL DUE TO STRONG 0-6KM SHEAR AND SOMEWHAT DRIER AND COOLER AIR. IN FACT...SPC NOW HAS A MARGINAL RISK OF SEVERE STORMS INDICATED ACROSS THE ESMERALDA...NORTHERN NYE AND LINCOLN COUNTIES ON THEIR DAY 1 OUTLOOK DUE TO THE THREAT OF DAMAGING WINDS AND HAIL. OUTSIDE OF THE THREAT FROM THUNDERSTORMS...WINDS COULD ALSO BE AN ISSUE AS DRIER AT PUNCHES INTO THE REGION. THE WIND ADVISORY AND RED FLAG WARNING IN PLACE FOR SOUTHERN/CENTRAL NYE AND FAR WESTERN CLARK COUNTIES STILL LOOKS OK...BOTH WILL BE MARGINAL...BUT THE WIND IN PARTICULAR IS ABNORMAL FOR THIS TIME OF YEAR SO NO CHANGES WILL BE MADE. .LONG TERM...SATURDAY THROUGH FRIDAY. LATEST GUIDANCE IS TRYING TO DEVELOP SOME LIGHT PRECIP ACROSS THE SIERRA SATURDAY AFTERNOON AND EARLY EVENING. HAVE INCREASED CLOUD COVER FOR THIS AREA, BUT DID NOT MENTION PRECIP AT THIS TIME. WILL MONITOR MODEL TRENDS WITH LINGERING MOISTURE IN THAT AREA THE NEXT 12 HOURS OR SO. OTHERWISE, DRY SOUTHWEST FLOW WILL TAKE HOLD THROUGH MONDAY. HIGH PRESSURE OVER TEXAS IS STILL ON TRACK TO EXPAND WEST TOWARD NEW MEXICO STARTING LATE MONDAY. AT THE SAME TIME, A STRONG AREA OF LOW PRESSURE WILL BUILD ALONG THE NORTHERN CALIFORNIA COAST. THE COMBINATION OF THESE TWO FEATURES WILL PRODUCE SOUTHERLY FLOW OVER OUR AREA. MOISTURE WILL TRACK NORTHWARD, MAINLY INTO MOHAVE COUNTY TUESDAY, WITH SHOWERS AND THUNDERSTORMS POSSIBLE. SOUTHERLY FLOW SHOULD STICK AROUND THROUGH THURSDAY, MAYBE INTO FRIDAY. MOISTURE MAY SLIGHTLY EDGE WEST WEDNESDAY AND THURSDAY, BUT THAT WILL DEPEND ON THE EVENTUAL POSITION OF THE WEST-COAST LOW. WITH PLENTY OF UNCERTAINTY, DID NOT MAKE MANY CHANGES TO THE CURRENT FORECAST AT THIS TIME. AS FOR TEMPERATURES, MONDAY STILL APPEARS TO BE THE WARMEST DAY WITH TEMPS A DEGREE OR TWO ABOVE NORMAL. OTHERWISE, NORMAL OR SLIGHTLY BELOW NORMAL TEMPS ARE EXPECTED THROUGHOUT THE LONG-TERM PERIOD. BREEZY SOUTH TO SOUTHWEST WINDS WILL BE COMMON EACH AFTERNOON AND EARLY EVENING. WILL HAVE TO MONITOR THE EVENTUAL POSITION AND TRACK OF THE WEST-COAST LOW AS WE COULD SEE LOCALLY WINDY CONDITIONS ACROSS OUR NORTHERN FORECAST AREA TUESDAY THROUGH THURSDAY. && .FIRE WEATHER...DRIER AIR WILL PUSH FROM WEST TO EAST ACROSS THE REGION TODAY. THIS WILL LOWER RH'S TO CRITICAL LEVELS FRIDAY AFTERNOON AND COMBINE WITH GUSTY WINDS ACROSS MUCH OF CENTRAL AND SOUTHERN NYE COUNTY TO BRING CRITICAL FIRE CONDITIONS TO THE ZONE 462. IT APPEARS THAT THIS AREA HAS RECEIVED LITTLE PRECIPITATION AND CURRENT FUEL CONDITIONS WARRANT THE RED FLAG WARNING FOR THIS AFTERNOON INTO THIS EVENING. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE/AVIATION...ADAIR SHORT TERM........WOLCOTT LONG TERM.........PADDOCK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Aug 7, 9:11 AM MST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
911 AM PDT FRI AUG 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 10 ESE MEADVIEW 35.94N 113.90W
08/07/2015 M4.76 INCH MOHAVE AZ MESONET
MOHAVE COUNTY FLOOD CONTROL DISTRICT UPPER
DIAMOND BAR ROAD GAUGE REPORTED A 24 HOUR
TOTAL PRECIPITATION OF 4.76 INCHES ENDING AT
8 AM MST. PRECIPITATION BEGAN AT
APPROXIMATELY 5 PM MST. 2.28 INCHES OF RAIN
WAS RECORDED IN THE FIRST HOUR.
&&
CMSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:00 PM MST | Flash Flood Warning | VEF | Mohave | 5 hr |
| Aug 6, 7:38 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 6, 11:31 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 7, 12:27 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 7, 12:48 AM MST | Flash Flood Warning | VEF | Mohave | 117 min |
| Aug 7, 2:31 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 7, 7:23 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 7, 7:30 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 30 min |
| Aug 7, 7:55 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 35 min |
| Aug 7, 12:30 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 7, 1:34 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 26 min |
| Aug 7, 2:47 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 28 min |
| Aug 7, 3:30 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 7, 2:35 PM MST | Areal Flood Advisory | VEF | Clark | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Severe Thunderstorm Warnings in Nevada, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.